July  2013, 33(7): 3135-3152. doi: 10.3934/dcds.2013.33.3135

Entropy and exact Devaney chaos on totally regular continua

1. 

Department of Mathematics, Faculty of Natural Sciences, Matej Bel University, Tajovského 40, 974 01 Banská Bystrica

Received  March 2012 Revised  May 2012 Published  January 2013

We study topological entropy of exactly Devaney chaotic maps on totally regular continua, i.e. on (topologically) rectifiable curves. After introducing the so-called $P$-Lipschitz maps (where $P$ is a finite invariant set) we give an upper bound for their topological entropy. We prove that if a non-degenerate totally regular continuum $X$ contains a free arc which does not disconnect $X$ or if $X$ contains arbitrarily large generalized stars then $X$ admits an exactly Devaney chaotic map with arbitrarily small entropy. A possible application for further study of the best lower bounds of topological entropies of transitive/Devaney chaotic maps is indicated.
Citation: Vladimír Špitalský. Entropy and exact Devaney chaos on totally regular continua. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3135-3152. doi: 10.3934/dcds.2013.33.3135
References:
[1]

Topology, 36 (1997), 519-532. doi: 10.1016/0040-9383(95)00070-4.  Google Scholar

[2]

Trans. Amer. Math. Soc., 351 (1999), 1551-1573. doi: 10.1090/S0002-9947-99-02077-2.  Google Scholar

[3]

$2^{nd}$ edition, Advanced Series in Nonlinear Dynamics 5, World Scientific, Singapore, 2000.  Google Scholar

[4]

J. Math. Anal. Appl., 232 (1999), 359-375. doi: 10.1006/jmaa.1999.6277.  Google Scholar

[5]

Topology, 40 (2001), 551-569. doi: 10.1016/S0040-9383(99)00074-9.  Google Scholar

[6]

Topology Appl., 133 (2003), 225-239. doi: 10.1016/S0166-8641(03)00090-7.  Google Scholar

[7]

Bull. Amer. Math. Soc., 55 (1949), 1101-1110.  Google Scholar

[8]

Russian Math. Surveys, 37 (1982), 203-204.  Google Scholar

[9]

(Russian), Differential-Difference Equations and Problems of Mathematical Physics, 3-9, 131, Akad. Nauk Ukrain. SSR, Inst. Mat., Kiev, (1984).  Google Scholar

[10]

Russ. Math. Surv., 42 (1987), 165-166.  Google Scholar

[11]

Trans. Amer. Math. Soc., 153 (1971), 401-414; Erratum: Trans. Amer. Math. Soc. 181 (1973), 509-510.  Google Scholar

[12]

Houston J. Math., 18 (1992), 319-327.  Google Scholar

[13]

(Russian), Izv. Akad. Nauk SSSR Ser. Mat., 35 (1971), 324-366.  Google Scholar

[14]

M. Dirbák, L'. Snoha and V. Špitalský, Minimality, transitivity, mixing and topological entropy on spaces with a free interval,, Ergodic Theory Dynam. Systems, ().  doi: 10.1017/S0143385712000442.  Google Scholar

[15]

Cambridge University Press, Cambridge, 1986.  Google Scholar

[16]

Springer-Verlag New York Inc., New York, 1969.  Google Scholar

[17]

Proc. London Math. Soc., 64 (1992), 449-486. doi: 10.1112/plms/s3-64.3.449.  Google Scholar

[18]

G. Harańczyk, D. Kwietniak and P. Oprocha, Topological structure and entropy of mixing graph maps,, preprint, ().   Google Scholar

[19]

Cambridge University Press, Cambridge, 1995.  Google Scholar

[20]

Discrete Contin. Dyn. Syst., 30 (2011), 767-777. doi: 10.3934/dcds.2011.30.767.  Google Scholar

[21]

Academic Press and PWN, Warszawa, 1968.  Google Scholar

[22]

Qual. Theory Dyn. Syst., 6 (2005), 169-179. doi: 10.1007/BF02972670.  Google Scholar

[23]

Chapman & Hall/CRC, Boca Raton, FL, 2005. doi: 10.1201/9781420026535.  Google Scholar

[24]

Cambridge University Press, Cambridge, 1995.  Google Scholar

[25]

Monographs and Textbooks in Pure and Applied Mathematics, 158, Marcel Dekker, Inc., New York, 1992.  Google Scholar

[26]

Fund. Math., 133 (1989), 125-134.  Google Scholar

[27]

S. Ruette, Chaos for continuous interval maps - a survey of relationship between the various sorts of chaos,, preprint, ().   Google Scholar

[28]

V. Špitalský, Length-expanding Lipschitz maps on totally regular continua,, preprint, ().   Google Scholar

[29]

American Mathematical Society, New York, 1942.  Google Scholar

[30]

Ergodic Theory Dynam. Systems, 20 (2000), 289-314. doi: 10.1017/S0143385700000134.  Google Scholar

show all references

References:
[1]

Topology, 36 (1997), 519-532. doi: 10.1016/0040-9383(95)00070-4.  Google Scholar

[2]

Trans. Amer. Math. Soc., 351 (1999), 1551-1573. doi: 10.1090/S0002-9947-99-02077-2.  Google Scholar

[3]

$2^{nd}$ edition, Advanced Series in Nonlinear Dynamics 5, World Scientific, Singapore, 2000.  Google Scholar

[4]

J. Math. Anal. Appl., 232 (1999), 359-375. doi: 10.1006/jmaa.1999.6277.  Google Scholar

[5]

Topology, 40 (2001), 551-569. doi: 10.1016/S0040-9383(99)00074-9.  Google Scholar

[6]

Topology Appl., 133 (2003), 225-239. doi: 10.1016/S0166-8641(03)00090-7.  Google Scholar

[7]

Bull. Amer. Math. Soc., 55 (1949), 1101-1110.  Google Scholar

[8]

Russian Math. Surveys, 37 (1982), 203-204.  Google Scholar

[9]

(Russian), Differential-Difference Equations and Problems of Mathematical Physics, 3-9, 131, Akad. Nauk Ukrain. SSR, Inst. Mat., Kiev, (1984).  Google Scholar

[10]

Russ. Math. Surv., 42 (1987), 165-166.  Google Scholar

[11]

Trans. Amer. Math. Soc., 153 (1971), 401-414; Erratum: Trans. Amer. Math. Soc. 181 (1973), 509-510.  Google Scholar

[12]

Houston J. Math., 18 (1992), 319-327.  Google Scholar

[13]

(Russian), Izv. Akad. Nauk SSSR Ser. Mat., 35 (1971), 324-366.  Google Scholar

[14]

M. Dirbák, L'. Snoha and V. Špitalský, Minimality, transitivity, mixing and topological entropy on spaces with a free interval,, Ergodic Theory Dynam. Systems, ().  doi: 10.1017/S0143385712000442.  Google Scholar

[15]

Cambridge University Press, Cambridge, 1986.  Google Scholar

[16]

Springer-Verlag New York Inc., New York, 1969.  Google Scholar

[17]

Proc. London Math. Soc., 64 (1992), 449-486. doi: 10.1112/plms/s3-64.3.449.  Google Scholar

[18]

G. Harańczyk, D. Kwietniak and P. Oprocha, Topological structure and entropy of mixing graph maps,, preprint, ().   Google Scholar

[19]

Cambridge University Press, Cambridge, 1995.  Google Scholar

[20]

Discrete Contin. Dyn. Syst., 30 (2011), 767-777. doi: 10.3934/dcds.2011.30.767.  Google Scholar

[21]

Academic Press and PWN, Warszawa, 1968.  Google Scholar

[22]

Qual. Theory Dyn. Syst., 6 (2005), 169-179. doi: 10.1007/BF02972670.  Google Scholar

[23]

Chapman & Hall/CRC, Boca Raton, FL, 2005. doi: 10.1201/9781420026535.  Google Scholar

[24]

Cambridge University Press, Cambridge, 1995.  Google Scholar

[25]

Monographs and Textbooks in Pure and Applied Mathematics, 158, Marcel Dekker, Inc., New York, 1992.  Google Scholar

[26]

Fund. Math., 133 (1989), 125-134.  Google Scholar

[27]

S. Ruette, Chaos for continuous interval maps - a survey of relationship between the various sorts of chaos,, preprint, ().   Google Scholar

[28]

V. Špitalský, Length-expanding Lipschitz maps on totally regular continua,, preprint, ().   Google Scholar

[29]

American Mathematical Society, New York, 1942.  Google Scholar

[30]

Ergodic Theory Dynam. Systems, 20 (2000), 289-314. doi: 10.1017/S0143385700000134.  Google Scholar

[1]

Raz Kupferman, Cy Maor. The emergence of torsion in the continuum limit of distributed edge-dislocations. Journal of Geometric Mechanics, 2015, 7 (3) : 361-387. doi: 10.3934/jgm.2015.7.361

[2]

Chloé Jimenez. A zero sum differential game with correlated informations on the initial position. A case with a continuum of initial positions. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021009

[3]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[4]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

[5]

Marat Akhmet, Ejaily Milad Alejaily. Abstract similarity, fractals and chaos. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2479-2497. doi: 10.3934/dcdsb.2020191

[6]

Eric Babson and Dmitry N. Kozlov. Topological obstructions to graph colorings. Electronic Research Announcements, 2003, 9: 61-68.

[7]

Antonio Rieser. A topological approach to spectral clustering. Foundations of Data Science, 2021, 3 (1) : 49-66. doi: 10.3934/fods.2021005

[8]

Bing Gao, Rui Gao. On fair entropy of the tent family. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3797-3816. doi: 10.3934/dcds.2021017

[9]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[10]

Roberto Civino, Riccardo Longo. Formal security proof for a scheme on a topological network. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021009

[11]

Paul A. Glendinning, David J. W. Simpson. A constructive approach to robust chaos using invariant manifolds and expanding cones. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3367-3387. doi: 10.3934/dcds.2020409

[12]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[13]

Fatemeh Abtahi, Zeinab Kamali, Maryam Toutounchi. The BSE concepts for vector-valued Lipschitz algebras. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1171-1186. doi: 10.3934/cpaa.2021011

[14]

Xianjun Wang, Huaguang Gu, Bo Lu. Big homoclinic orbit bifurcation underlying post-inhibitory rebound spike and a novel threshold curve of a neuron. Electronic Research Archive, , () : -. doi: 10.3934/era.2021023

[15]

Pavol Bokes. Exact and WKB-approximate distributions in a gene expression model with feedback in burst frequency, burst size, and protein stability. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021126

[16]

Pablo D. Carrasco, Túlio Vales. A symmetric Random Walk defined by the time-one map of a geodesic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2891-2905. doi: 10.3934/dcds.2020390

[17]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

[18]

Fuzhi Li, Dongmei Xu. Regular dynamics for stochastic Fitzhugh-Nagumo systems with additive noise on thin domains. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3517-3542. doi: 10.3934/dcdsb.2020244

[19]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[20]

Azmeer Nordin, Mohd Salmi Md Noorani. Counting finite orbits for the flip systems of shifts of finite type. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021046

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (53)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]